Hi. If someone could help me with weather or not this was a seizure, I would REALLY appreciate it. It would help a lot in terms of my decision as to weather or not to seek further care/see a neurologist.
My Dr. had put me on seroquel (400 mg) for sleep problems. It was my first night taking it. All I can remember was getting really tired all of a sudden and putting my head down on the table. I began to have trouble breathing and kind of called out to my friends who were studying near by me that I thought something was wrong. Someone sat me up and I couldn't breath any more. My heart felt like it was beating super fast (almost like after running a race and then stopping suddenly and not feeling like you can breath any longer) and I tried to tell them to let me back down. They didn't because they knew I needed to be upright, but the next thing I knew everything went black and I felt my body moving without my meaning too. My ears kind of popped, but I could hear some of what what going on around me. They laid me back and I began to see my surroundings after a little while. I felt out of it and kind of tired.
They called the ambulance and took me to the er. They gave me an IV and did a CT I think. I wasn't with it at all, and since I am not a minor, I was transported alone. I slept for the whole five hours in the er and just remember being taken back to campus in an ambulance again. I have had an history of an eating disorder in the past, but when my electrolytes were checked, everything was up to par. I have to imagine that there is a correlation between taking the medication and this "episode" - in fact I am almost sure of it. What I really want to know is what to call it. Was it a seizure caused by an overdose? or was it something totaly different that I am missing/not aware of?
I would be ever so grateful if someone could help me with this!
Did the ER doctors tell you anything? It sounds like you had a reaction to the medication. You mentioned "overdose".....did you accidentally take too much? I'm sure you've notified the prescribing physician of this incident. This may not be the appropriate medication for your sleeping issues. Please research Seroquel and learn of all the possible side effects, then you can make an informed decision as to whether you want to continue taking it. Take care
Oh no for sure - that was one thing that they said which was that it was a reaction to the drug. What they didn't say was what the reaction actually was/if it could be classified as a seizure.
By "overdose" i meant too much for my body. That was what I was put on to start (400mg) just because of the severity of the sleep problems that I was having. I was informed of the drugs usual uses (more psychological), but also told that its off label use was for severe sleep disturbance. Granted, they should have started me lower, but there was really no way of knowing how much my body could take at the time, so that night was supposed to be a trial run.
After that night, I discontinued the medication and have not had any symptoms even close to those since. I dont plan to use that drug ever again and have since switched over to a more common sleep aid. I know that what happened was related, but I just more wanted to know what to classify it as rather than "I felt tired and then everything went black and then I started shaking and then my ears popped" kind of thing.